MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 14MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 14MM; LAVAGE, JET
Model Number 66800041
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that during a debridement, it was found that versajet ii exact 45dx14mm, there was no water came out.The hcp re-check if they set up everything correctly but still no water came out.So they change to the second versajet ii exact 45dx14mm same batch number found that the water came out but not able to cut the debride burn.The procedure was performed, after significant delay, with a s+n back-up handpiece.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed the device, the piston assembly was in a middle position within the chamfer.It was also noted using a microscope rust was found near the distal tip.Functional evaluation was performed and revealed that due to piston assembly being stuck in the middle of the chamfer, hand piece had no flow.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A historical review concluded that there are no prior actions related to this product and event.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate, so no update is required.A factor that could contribute to the reported event include a failure of the piston assembly.No manufacturing, packaging, labelling, design, concerns nor adverse trend have been observed; therefore, no corrective actions are deemed necessary.

Brand Name
VERSAJET EXACT ASSY, 45 DEGREE X 14MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17263579
Report Number8043484-2023-00043
Device Sequence Number5884900
Product Code FQH
UDI-Device Identifier00040565124681
UDI-Public00040565124681
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/08/2024
Device Model Number66800041
Device Catalogue Number66800041
Device Lot Number51064612
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown